×

zbMATH — the first resource for mathematics

Oscillation criteria for second-order retarded differential equations. (English) Zbl 0902.34061
The authors investigate oscillatory properties of second-order quasilinear equations \[ [r(t)| u'(t)|^{\alpha-1}u'(t)+p(t)| u(\tau(t))|^{\beta-1}u(\tau(t))]=0 \tag{*} \] with \(\alpha,\beta>0\), \(r(t)>0\), \(p(t)\geq 0\), \(\tau(t)\leq t\) and \(\lim_{t\to \infty}\tau(t)=\infty\). The results deal mostly with the case \(\alpha=\beta\) and extend some earlier criteria for linear equations \(u''+p(\tau(t))=0\) given by L. Erbe [Canadian Math. Bull. 16, 49-56 (1973; Zbl 0272.34095)] and J. Ohriska [Czech. Math. J. 34, 107-112 (1984; Zbl 0543.34054)]. A typical result is the following oscillation criterion:
Equation (*) with \(\alpha=\beta\) and \(r(t)\equiv 1\) is oscillatory provided one of the following conditions holds: \[ \lim_{t\to\infty}t^{\alpha}\int_t^\infty p(s) \left({\tau(s)\over s}\right)^{\alpha} ds>1,\quad\text{or}\quad \limsup_{t\to \infty}t^{\alpha}\int_{\gamma(t)}^\infty p(s) ds>1, \] with \(\gamma(t)=\sup\{s: \tau(s)\leq t\}\).
Reviewer: O.Došlý (Brno)

MSC:
34K11 Oscillation theory of functional-differential equations
34C15 Nonlinear oscillations and coupled oscillators for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Elbert, Á., A half-linear second order differential equation, (), 153-180
[2] Elbert, Á., Oscillation and nonoscillation theorems for some nonlinear ordinary differential equations, (), 187-212 · Zbl 0528.34034
[3] Kusano, T.; Lalli, B.S., On oscillation of half-linear functional differential equations with deviating arguments, Hiroshima math. J., 24, 549-563, (1994) · Zbl 0836.34081
[4] Erbe, L., Oscillation criteria for second order nonlinear delay equations, Canad. math. bull., 16, 49-56, (1973) · Zbl 0272.34095
[5] Ohriska, J., Oscillation of second order delay and ordinary differential equation, Czecho-Slovak math. J., 34, 107-112, (1984) · Zbl 0543.34054
[6] Ladde, G.S.; Lakshmikantham, V.; Zhang, B.C., Oscillation theory of differential equations with deviating arguments, (1987), Marcel Dekker · Zbl 0832.34071
[7] Wong, P.J.Y.; Agarwal, R.P., Oscillation theorems and existence criteria of asymptotically monotone solutions for second order differential equations, Dynamic systems and applications, 4, 477-496, (1995) · Zbl 0840.34021
[8] Wong, P.J.Y.; Agarwal, R.P., Oscillatory behavior of solutions of certain second order nonlinear differential equations, J. math. anal. appl., 198, 337-354, (1996) · Zbl 0855.34039
[9] Li, H.J.; Yeh, C.C., Sturmian comparison theorem for half-linear second-order differential equations, (), 1193-1204 · Zbl 0873.34020
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.